Casos

Wide complex tachycardia in elderly man with previous anterior MI

Dr. Luciano Pereira
Dr. Luciano Pereira
Paraguay

Case presentation

Male, 78-year-old patient, with history of anterior infarction eight years ago. He reported that at the time he was pharmacologically treated, with no PCI being made. He denied smoking, diabetes, dyslipidemia or renal dysfunction. Medicated since the MI episode with a very low dose of enalapril maleate (just 5 mg/day) + carvedilol 3.125 twice a day + spironolactone 25 mg/day as he had low tolerance to the medication (when the dose was increased, he felt dizziness attributed to hypotension).

ECG-1 is an old tracing of the patient from March 2015.
He went to the ER walking, with a complaint of fast precordial palpitations of sudden onset, and accompanied by diffuse precordial oppression radiated to the neck. The physical examination revealed BP 100/60 mmHg, HR 185 bpm and SatO2 94% with a good tolerance to arrhythmia, with hemodynamic disorder. There is no reference to cannon waves in the neck, variations in the intensity of the first sound or BP variations from beat to beat. ECG-2 was made in the ER, and arrhythmia reversion was attempted by IV amiodarone (3 IV ampoules in 100 cc of Ringer by dripping). Shortly before concluding the dripping, approximately 30’, he reversed into sinus rhythm (ECG-3). Hemodynamic parameters did not undergo changes. Negative biomarkers.

Questions:

  1. Is the event wide QRS (ECG-2) supraventricular or ventricular? Analyze your arguments.
  2. What is appropriate approach?

Presentación del caso

Paciente de 78 años, sexo masculino, con antecedentes de infarto de cara anterior ocho años atrás. Refiere que en la oportunidad fue tratado medicamente sin realización de PCI. Niega diabetes, dislipidemia o disfunción renal. Medicado de mucho tiempo con muy baja dosis de maleato de enalapril ( apenas 5mg/dia) + Carvedilol 3.125 2 x dia y espironolactona 25mg/dia en virtud de ser poco tolerante a la medicación (al aumentar la dosis siente mareos atribuido a hipotensión arterial).

El primer ECG-1 es un trazado antiguo que el paciente había realizado en marzo del 2015.
Acude al servicio de urgencia caminando con queja de palpitaciones rápidas precordiales de inicio súbito y acompañado de opresión precordial difusa irradiada al cuello. El examen físico revelaba P.A. 100/60 mmHg, F.C. 185 x’ y Sat O2 94% con buena tolerancia a la arritmia, sin trastorno hemodinámico. No hay referencia de ondas en cañón en el cuello, variaciones en la intensidad del primer ruido o variaciones de la PA de latido a latido.
Se realiza el ECG en la sala de urgencias ( ECG-2) y se decide intentar la reversión de la arritmia con amiodarona endovenosa (3 ampollas EV de 150mg en 100 cc. de Ringer). Poco antes de concluir el goteo, aproximadamente 30’, revirtió a ritmo sinusal (ECG-3). Los parámetros hemodinámicos no sufrieron modificaciones. Biomarcadores no alterados. Se realiza Ecocrdiograma transtorácio

Preguntas:

  1. El evento de QRS ancho (ECG-2) es supra ventricular o ventricular? Analice argumentos.
  2. Cual es la conducta adecuada?

Ver caso (PDF)

Deja un comentario

Auspicios Institucionales
  • Sociedad Argentina de Cardiología
  • Federación Argentina de Cardiología
  • SIAC
  • SADEC
  • Asociación Argentina de Cardiología
  • Latin American Heart Rhythm Society
  • Fundación Barceló - Facultad de Medicina